X.f

Anaphylaxis

Anaphylaxis and  anaphylactoid reactions (Review at PMID 28800865). Drug-induced anaphylaxis can be fatal (PMID 25280385). Drugs (NSAIDs, antibiotics, RCM) are foremost as a cause of anaphylaxis (PMID: 25553259). Expression is more severe and treatment more difficult in patients who were receiving beta-blockers prior to the episode (PMID 6114116, 6146275). Angioedema, bronchospasm, shock common. Consider i.m. epinephrine and liberal fluid administration quickly. See also under shock (XIIn ) and PMID 17378256 & 22467837. Anaphylaxis and anaphylactoid reactions usually develop unexpectedly. Can be severe and/or prolonged. Fatal in about 2%. Clinically, anaphylaxis is a systemic reaction with flushing, cramping, shock, laryngeal edema, bronchospasm, pulmonary edema, arrhythmia, cardiac arrest, empty vena cava syndrome, and/or the locked lung. Can lead to death within minutes from angioedema, bronchospasm, cardiac arrest and/or pulmonary edema (PMID: 16916722, 22467837). Rechallenge with the drug must be avoided. See also under IVb, VIIIa and b and X. Guidelines at PMID 15753926. Reviews, epidemiologic surveys at PMID 10823122, 12733472, 15073989, 16916722, 1789822,19217731, 19901808, 22987983, 22467837, 23741979, 24881890, 25538414. Operative anaphylaxis is a severe form of anaphylaxis: PMID 19143700, 24251246, 22467837. All drugs that cause anaphylaxis may not be listed here. Guidelines, see also under PMID 24909803 and http://publications.nice.org.uk/anaphylaxis-assessment-to-confirm-an-anaphylactic-episode-and-the-decision-to-refer-after-emergency-cg134/introduction

Last update : 07/10/2017
 

Causative drugs

192